Health QuestionsCategory: TreatmentsTrileptal, making me crazy
manic4life asked 3 years ago

I finally caved in and started the Trileptal, cut the pill in half which made my dose 150 mg.  It was the strangest thing I had ever experienced, I had several panic attacks, which Xanax did not good.  However it was wierd panic attacks, my heart was racing and I was panicing but everything was in slow motion.  I also because very very aggitated, angry vicious thoughts.  Needless to say I stopped.  Anyone else experience this, I did the same thing on Depakote, weird reaction.

8 Answers
ilenek answered 3 years ago

Re: Trileptal, making me crazy
Hi manic4life,
 
I am supposed to start Trileptal, but after reading all of the posts, I can’t say I’m looking forward to it. Are you med sensitive? I have had a lot of trouble with the anticonvulsants I have tried. Lamictal and Neurontin both made me feel like I was going out of my mind. Then again, I probably was crazy before I started taking any meds. LOL.
 
Ilene

manic4life answered 3 years ago

Re: Trileptal, making me crazy
I would not say that I am anymore med sensitive than anyone else taking meds that mess with the neurons in the brain.  However, Lithium and Depakote made me suicidal and Homicidal and I was having the same feelings on Trileptal.  However, I have done great on Xanax, Dilantin and Celexa.  So, it is trial and error.  I always tell people to trust themselves we all might be mentally challenged but we know our challenges better than anyone else.  I also have my husband who keeps a close eye when I start a new med and alerts me when I am starting to go over the edge.  If the doc gave you Trileptal, I would take it, give it a shot it might be the med you are looking for and unless we keep trying we will never know when a cure for mental difficulties could be on the way.
Keep fighting!!!!!!!!!
Manic4life

ilenek answered 3 years ago

Re: Trileptal, making me crazy
Thanks for the advice. We all know how hard this is–going from med to med hoping that the next one will be “the one.” I too am going to start at 150mgs. I will let you know what I experience. Should be interesting. Good luck to you.
 
Ilene

ilenek answered 3 years ago

Re: Trileptal, making me crazy
By the way, I noticed you are BP1 and are on an antidepressant. Isn’t that dangerous? I took Lexapro for a while and I think it has definitely made my cycling worse.

manic4life answered 3 years ago

Re: Trileptal, making me crazy
As far as an antidepressent with Bipolar I, it is used to help with the SEVERE depression that I have to even off the suicidal thoughts.  It is different with each individual.  As for myself I also have complex multi-focal seizures and since I am having a hard time with anti-convulsants it makes it hard to get the seizures under control.  Some anti-depressants like Zoloft sent me over the edge, Prozac made me an angry manic, I did great on Paxil for approximately five years and then started cycling really bad, so I went changed to Celexa and though I still cycle it is not as severe right now.  Though I am sure I would be better if I could find an anticonvulsant that worked, and I am sure with all of the choices I will find one with trial and error.
Good luck with the Trileptal, keep me posted.
Manic 4 life

manic4life asked 3 years ago

I finally caved in and started the Trileptal, cut the pill in half which made my dose 150 mg.  It was the strangest thing I had ever experienced, I had several panic attacks, which Xanax did not good.  However it was wierd panic attacks, my heart was racing and I was panicing but everything was in slow motion.  I also because very very aggitated, angry vicious thoughts.  Needless to say I stopped.  Anyone else experience this, I did the same thing on Depakote, weird reaction.

8 Answers
ilenek answered 3 years ago

Re: Trileptal, making me crazy
Hi manic4life,
 
I am supposed to start Trileptal, but after reading all of the posts, I can’t say I’m looking forward to it. Are you med sensitive? I have had a lot of trouble with the anticonvulsants I have tried. Lamictal and Neurontin both made me feel like I was going out of my mind. Then again, I probably was crazy before I started taking any meds. LOL.
 
Ilene

manic4life answered 3 years ago

Re: Trileptal, making me crazy
I would not say that I am anymore med sensitive than anyone else taking meds that mess with the neurons in the brain.  However, Lithium and Depakote made me suicidal and Homicidal and I was having the same feelings on Trileptal.  However, I have done great on Xanax, Dilantin and Celexa.  So, it is trial and error.  I always tell people to trust themselves we all might be mentally challenged but we know our challenges better than anyone else.  I also have my husband who keeps a close eye when I start a new med and alerts me when I am starting to go over the edge.  If the doc gave you Trileptal, I would take it, give it a shot it might be the med you are looking for and unless we keep trying we will never know when a cure for mental difficulties could be on the way.
Keep fighting!!!!!!!!!
Manic4life

ilenek answered 3 years ago

Re: Trileptal, making me crazy
Thanks for the advice. We all know how hard this is–going from med to med hoping that the next one will be “the one.” I too am going to start at 150mgs. I will let you know what I experience. Should be interesting. Good luck to you.
 
Ilene

ilenek answered 3 years ago

Re: Trileptal, making me crazy
By the way, I noticed you are BP1 and are on an antidepressant. Isn’t that dangerous? I took Lexapro for a while and I think it has definitely made my cycling worse.

manic4life answered 3 years ago

Re: Trileptal, making me crazy
As far as an antidepressent with Bipolar I, it is used to help with the SEVERE depression that I have to even off the suicidal thoughts.  It is different with each individual.  As for myself I also have complex multi-focal seizures and since I am having a hard time with anti-convulsants it makes it hard to get the seizures under control.  Some anti-depressants like Zoloft sent me over the edge, Prozac made me an angry manic, I did great on Paxil for approximately five years and then started cycling really bad, so I went changed to Celexa and though I still cycle it is not as severe right now.  Though I am sure I would be better if I could find an anticonvulsant that worked, and I am sure with all of the choices I will find one with trial and error.
Good luck with the Trileptal, keep me posted.
Manic 4 life